MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC SET: 2-LUMEN 4 FR X 19-1/2" (50 CM); CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PICC SET: 2-LUMEN 4 FR X 19-1/2" (50 CM); CATHETER, INTRAVASCULAR, THER
Catalog Number PR-05042
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "a new 4.0 fr bi-lumen picc catheter was inserted into the brachial vein of the right upper limb.The process was carried out by the head nurse in the intensive care unit and under ultrasound guidance for vascular access.During the passage of the catheter, there was difficulty in advancing the course of the vessel, which at the time was suspected of interference with the implantable catheter, so it was reviewed with a chest x-ray where the catheter was observed coiled at the right subclavian level, so it was decided to remove the catheter completely.Picc insertion was then requested by radiology, since the left limb was not accessible due to signs of infection." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The photo shows an x-ray image of a torso and per clinial and medical affairs (cma), the reported coil is confirmed by the customer photo.Cma stated that the observed defect is not due to the product but is a result of a patient anatomy issue.The customer report states, "on the other hand, the patient is associated with the risk factor that he had an implantable chamber catheter on the right side, where the procedure was also intended to be performed, which could have contributed to the non-advancement of the picc catheter, however, coiling was evident which may also be attributed to the material." it cannot be determined if the implantable catheter contributed to the coiling of the picc.A device history record review was performed, and there was one potential finding.It was determined that the finding was not relevant to the reported complaint issue.The instructions-for-use (ifu) provided with this kit warns the user, "minimize catheter manipulation throughout procedure to maintain proper catheter tip position." the customer report of catheter difficult to advance and the catheter coiling was confirmed by visual inspection of the customer supplied photo.The probable cause could not be determined from the available information and without the device returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PICC SET: 2-LUMEN 4 FR X 19-1/2" (50 CM)
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19720455
Report Number9680794-2024-00664
Device Sequence Number8033444
Product Code LJS
UDI-Device Identifier00801902095367
UDI-Public(01)00801902095367(11)230719(17)270228(10)14F23G0123(21)
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K042126
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberPR-05042
Device Lot Number14F23G0123
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexFemale